Alert archive / Georgia / Flash Flood Warnings in 2023
Flash Flood Warning 17, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jun 15, 2023, 11:47 AM EDT for Calhoun County, Clay County, Early County, Georgia; Henry County, Alabama. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2023, 11:47 AM EDT (15:47 UTC)
- Expired
- Jun 15, 2023, 2:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Henry County, AL, Calhoun County, GA, Clay County, GA, Early County, GA
The radar
The Ft Rucker radar (KEOX), 57 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 1:11 PM EDT | FLASH FLOOD | 1 W Barnes, AL | Flash flooding along County Rd 28 in Henry Co, AL. |
| Jun 15, 1:30 PM EDT | FLASH FLOOD | 5 W Kolomoki Mounds Sp, GA | Flooding reported along Highway 39 north of Blakely. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 84 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1409 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted.
148
WGUS52 KTAE 151547
FFWTAE
ALC067-GAC037-061-099-151845-
/O.NEW.KTAE.FF.W.0017.230615T1547Z-230615T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
1047 AM CDT Thu Jun 15 2023
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Southern Henry County in southeastern Alabama...
Southern Calhoun County in southwestern Georgia...
Southeastern Clay County in southwestern Georgia...
Northern Early County in southwestern Georgia...
* Until 145 PM CDT /245 PM EDT/.
* At 1047 AM CDT /1147 AM EDT/, Doppler radar indicated
thunderstorms producing heavy rain across the warned area. Between
2 and 3 inches of rain have fallen in the last 1 Hour. Additional
rainfall amounts of 1.5 to 2.5 inches are possible in the warned
area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Abbeville, Blakely, Arlington, Leary, Newville, Bluffton,
Haleburg, Kolomoki Mounds Sp, Ferrell Crossroads, Colomokee, Early
Co A/p, Hayes, Parksville, Barnes, Turman, Hardwickburg, Miller,
Commissary Hill, Balkum and Tumbleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3137 8511 3142 8533 3146 8538 3150 8537
3154 8535 3154 8533 3152 8503 3153 8446
3153 8444 3146 8441 3144 8443 3144 8444
3145 8445 3144 8448 3143 8464 3139 8464
3136 8496
FLASH FLOOD...RADAR INDICATED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 6:42 AM EDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jun 15, 6:42 AM EDT, 5 hours 5 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
642 AM EDT Thu Jun 15 2023
...New AVIATION...
.NEAR TERM...
(Today and tonight)
Issued at 259 AM EDT Thu Jun 15 2023
Shortwave trough currently moving across western Mississippi, is
aiding in another MCS/cluster of storms from central Alabama
westward to central Mississippi. This complex with move
east/southeast, while additional development will occur in
southern Alabama and in the northern Gulf. This area will spread
east this morning while additional development will occur this
afternoon from central Alabama towards the Florida panhandle. The
atmosphere hasn't changed much over the past few days with
instability remaining on the order of 2500-3500 J/kg, bulk shear
around 40 knots, PWATs around 1.8 inches, and lift with the
shortwave troughs, seabreeze, and introduction of a southward
moving cold front. SPC today has a slight risk for severe weather
today, citing the biggest threats as wind and hail with an
isolated tornado threat as well. Also, with the recent heavy
rainfall, especially through our Georgia and southeast Alabama
counties, a slight risk for excessive rainfall exists in these
areas as well.
&&
.SHORT TERM...
(Friday through Saturday night)
Issued at 259 AM EDT Thu Jun 15 2023
Not much change in the overall pattern is expected into the short
term period. Northwest flow, in between upper ridging in the
western Gulf and troughing over the northeast, will act to keep
the instability, shear, and moisture in place to warrant a
continued threat for severe weather both Friday and Saturday. SPC
has much of the area in a slight risk for severe weather Friday
and a marginal risk for Saturday. Several impulses will ride down
on northwest flow and act to get things going and aided by diurnal
convection through the day, rain chances are fairly high with
70-80% across much of the area.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 259 AM EDT Thu Jun 15 2023
Troughing continues over the southeast as a strong shortwave
trough reinforces and deepens the upper trough and upper ridging
slides westward. This will keep elevated rain chances in the
forecast through this period with multiple episodes of convective
clusters or MCSs moving in on northwest flow, in addition to the
normal diurnal seabreeze activity as well. With the amount of rain
and cloud cover, have high temperatures this period mostly in the
upper 80s to around 90 degrees.
&&
.AVIATION...
(12Z TAFS)
Issued at 630 AM EDT Thu Jun 15 2023
Convection will be moving into the area this morning with
additional development through the day and into the evening.
Favored areas this morning are DHN/ABY then moving south to
TLH/VLD/ECP this afternoon and evening. Severe storms are possible
with damaging winds and hail as the main threat with an isolated
tornado or two also possible. Tempo MVFR/IFR in and around
stronger convection can be expected. Winds will increase outside
of storms this afternoon with gusts around 20 knots from the
southwest. Convection should work southward into the Gulf tonight
but may need to remain mentioned in the TAF at ECP and perhaps TLH
through mid evening depending on the location of the storms.
&&
.MARINE...
Issued at 259 AM EDT Thu Jun 15 2023
Unsettled weather is likely the next few days with multiple
rounds of showers and thunderstorms moving near or across the
waters. Thunderstorms will be capable of strong gusty winds, hail,
waterspouts and frequent lightning. Otherwise, generally
southwest winds are expected with periods of exercise caution
conditions, especially within the nearshore waters.
&&
.FIRE WEATHER...
Issued at 259 AM EDT Thu Jun 15 2023
An unsettled weather pattern will continue into the weekend. Daily
rounds of showers and thunderstorms, including severe
thunderstorms with large hail, damaging winds, and isolated
tornadoes, is also expected to continue into the weekend. Elevated
transport winds will lead to areas of high dispersions, especially
across the Florida counties and into southwest Georgia.
&&
.HYDROLOGY...
Issued at 259 AM EDT Thu Jun 15 2023
Widespread rainfall totals of 1-2 inches were reported through
the area and via doppler radar, with areas around the Flint river
and wiregrass from southwest Georgia and extreme southeast Alabama
picking up 4-6 inches. Albany airport recorded 5.19 inches
yesterday and the heaviest of rainfall occurred through Randolph,
Terrell, Calhoun and Dougherty counties. These areas will
especially be vulnerable to additional flooding risks as storms
develop today. Heaviest totals today may shift a little south and
will need to keep an eye on the panhandle for possible inclusion
in the watch later.
Totals over the next several days will be around 2-4 inches with
isolated higher amounts. Concerning area rivers, a few of the
faster responding rivers are forecast to reach action stage over
the next several days, including the Choctawhatchee, Flint,
Kinchafoonee, and Ochlockonee. This also bears watching depending
on how rainfall over the next several days occurs.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 89 73 89 72 / 70 70 70 60
Panama City 87 74 87 74 / 70 60 70 60
Dothan 86 70 88 70 / 80 70 60 60
Albany 86 68 88 69 / 80 70 40 40
Valdosta 87 70 89 70 / 70 70 60 50
Cross City 89 74 88 73 / 70 60 70 60
Apalachicola 86 77 86 75 / 60 50 70 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Friday evening for FLZ007-009-011.
High Rip Current Risk through Friday morning for FLZ108-112-114-
115.
GA...Flood Watch through Friday evening for GAZ120>131-142>148-
155>161.
AL...Flood Watch through Friday evening for ALZ065>069.
GM...None.
&&
NEAR TERM...Scholl
SHORT TERM...Scholl
LONG TERM....Scholl
AVIATION...Scholl
MARINE...Scholl
FIRE WEATHER...Scholl
HYDROLOGY...SchollIn the hours before
Special weather statement, Jun 15, 11:32 AM EDT, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1132 AM EDT Thu Jun 15 2023
GAZ157>159-151615-
Brooks GA-Grady GA-Thomas GA-
1132 AM EDT Thu Jun 15 2023
...A strong thunderstorm will impact portions of southern Grady,
Thomas and western Brooks Counties through 1215 PM EDT...
At 1132 AM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Cairo, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Quitman, Thomasville, Cairo, Boston, Pavo, Barwick, Thomasville
Municipal A/P, Grooverville, Dillon, Everett, Rocky Hill, Princes
Still, Brooks Co A/p, Nickleville, Dixie, Moncrief, Patten, Eason,
Oaklawn and Pidcock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 PM EDT for Big Bend of
Florida...and south central and southwestern Georgia.
&&
LAT...LON 3070 8352 3068 8429 3082 8435 3101 8363
TIME...MOT...LOC 1532Z 259DEG 39KT 3076 8414
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
73-YOUNGSpecial weather statement, Jun 15, 11:36 AM EDT, 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1136 AM EDT Thu Jun 15 2023
GAZ127-145-146-158-159-151615-
Brooks GA-Worth GA-Colquitt GA-Mitchell GA-Thomas GA-
1136 AM EDT Thu Jun 15 2023
...Strong thunderstorms will impact portions of southeastern
Mitchell, northeastern Thomas, northwestern Brooks, Colquitt and
south central Worth Counties through 1215 PM EDT...
At 1136 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Camilla to 7 miles northwest of Coolidge
to near Thomasville. Movement was northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Moultrie, Pelham, Camilla, Norman Park, Doerun, Pavo, Coolidge,
Riverside, Schley, Berlin, Funston, Sale City, Ellenton, Minton,
Anderson City, Enon, Cotton, South Moultrie, Merrillville and
Chastain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 PM EDT for south central
and southwestern Georgia.
&&
LAT...LON 3101 8352 3088 8396 3104 8407 3124 8427
3142 8388 3127 8355 3118 8354 3115 8354
3114 8356 3111 8356 3108 8358 3105 8355
3105 8352
TIME...MOT...LOC 1536Z 242DEG 25KT 3122 8415 3111 8393 3089 8390
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
73-YOUNGLocal storm report, Jun 15, 11:38 AM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1138 AM EDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM Tstm Wnd Dmg 1 ENE Madison 30.47N 83.41W
06/15/2023 Madison FL Trained Spotter
Powerlines down across HWY 145 in Madison
Tree down in Madison.
&&
JMLocal storm report, Jun 15, 11:39 AM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1139 AM EDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 AM Tstm Wnd Dmg 2 W Lakeland 31.04N 83.11W
06/15/2023 Lanier GA Emergency Mngr
Tree down and power and cable line on Ira
Corbitt rd in Lanier County.
&&
JMLocal storm report, Jun 15, 11:42 AM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1142 AM EDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM Tstm Wnd Gst 2 WSW Weber 31.23N 83.18W
06/15/2023 E43 MPH Berrien GA Mesonet
Ambient weather station measured 43mph wind
gust.
&&
JMLocal storm report, Jun 15, 11:43 AM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1143 AM EDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM Tstm Wnd Gst 2 WSW Weber 31.23N 83.18W
06/15/2023 M43 MPH Berrien GA Mesonet
Corrects previous tstm wnd gst report from 2
WSW Weber. Ambient weather station measured
43mph wind gust.
&&
JMThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:13 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Early, Grady, Miller, Mitchell and 1 more | 47 min |
| Jun 14, 8:31 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Decatur, Grady, Miller, Mitchell and 2 more | 59 min |
| Jun 14, 9:03 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Lanier, Lowndes and 2 more | 61 min |
| Jun 15, 12:13 AM EDT | Severe Thunderstorm Warning | TAE | Decatur, Early, Miller, Seminole | 42 min |
| Jun 15, 12:48 AM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady | 35 min |
| Jun 15, 4:49 AM EDT | Special Weather Statement | TAE | Clay | 41 min |
| Jun 15, 5:09 AM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman | 36 min |
| Jun 15, 5:14 AM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early, Miller, Seminole | 61 min |
| Jun 15, 6:01 AM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Early, Miller, Mitchell | 44 min |
| Jun 15, 6:37 AM EDT | Special Weather Statement | TAE | Colquitt, Mitchell, Tift, Worth | 53 min |
| Jun 15, 6:58 AM EDT | Special Weather Statement | TAE | Lowndes | 47 min |
| Jun 15, 7:17 AM EDT | Special Weather Statement | TAE | Lee, Turner | 43 min |
| Jun 15, 8:22 AM EDT | Special Weather Statement | TAE | Quitman, Randolph | 38 min |
| Jun 15, 8:55 AM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Dougherty, Lee, Quitman, Randolph, Terrell and 1 more | 50 min |
| Jun 15, 8:58 AM EDT | Special Weather Statement | TAE | Clay | 47 min |
| Jun 15, 9:18 AM EDT | Special Weather Statement | TAE | Quitman, Randolph | 42 min |
| Jun 15, 9:41 AM EDT | Areal Flood Advisory | TAE | Clay, Quitman, Randolph | 2 hr |
| Jun 15, 9:42 AM EDT | Special Weather Statement | TAE | Ben Hill, Irwin, Tift, Turner, Worth | 48 min |
| Jun 15, 9:59 AM EDT | Special Weather Statement | TAE | Terrell, Worth | 46 min |
| Jun 15, 10:04 AM EDT | Severe Thunderstorm Warning | TAE | Clay, Early | 41 min |
| Jun 15, 10:16 AM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Berrien, Cook, Irwin, Tift | 44 min |
| Jun 15, 10:37 AM EDT | Special Weather Statement | TAE | Calhoun | 53 min |
| Jun 15, 10:47 AM EDT | Areal Flood Warning | TAE | Calhoun, Clay, Dougherty, Lee, Randolph, Terrell | 6 min |
| Jun 15, 10:53 AM EDT | Flash Flood Warning | TAE | Calhoun, Clay, Dougherty, Lee, Randolph, Terrell | 3 hr |
| Jun 15, 10:54 AM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Mitchell, Thomas | 51 min |
| Jun 15, 10:58 AM EDT | Special Weather Statement | TAE | Colquitt, Tift | 32 min |
| Jun 15, 11:23 AM EDT | Special Weather Statement | TAE | Lowndes | 52 min |
| Jun 15, 11:31 AM EDT | Special Weather Statement | TAE | Early | 44 min |
| Jun 15, 11:32 AM EDT | Special Weather Statement | TAE | Brooks, Thomas | 43 min |
| Jun 15, 11:36 AM EDT | Special Weather Statement | TAE | Colquitt, Mitchell | 39 min |
| Jun 15, 12:17 PM EDT | Special Weather Statement | TAE | Thomas | 43 min |
| Jun 15, 12:22 PM EDT | Flash Flood Warning | TAE | Clay, Quitman, Randolph, Terrell | 113 min |
| Jun 15, 12:31 PM EDT | Areal Flood Advisory | TAE | Thomas | 119 min |
| Jun 15, 12:47 PM EDT | Flash Flood Warning | TAE | Dougherty, Lee | 58 min |
| Jun 15, 12:54 PM EDT | Areal Flood Advisory | TAE | Brooks, Lanier, Lowndes, Thomas | 2 hr |
| Jun 15, 12:57 PM EDT | Flash Flood Warning | TAE | Brooks, Lowndes | 3 hr |
| Jun 15, 1:20 PM EDT | Flash Flood Warning | TAE | Brooks, Lowndes, Thomas | 3 hr |
| Jun 15, 2:27 PM EDT | Areal Flood Advisory | TAE | Decatur, Grady, Thomas | 2 hr |
| Jun 15, 3:40 PM EDT | Flash Flood Warning | TAE | Brooks, Lowndes, Thomas | 4 hr |
| Jun 15, 5:08 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 56 min |
| Jun 14, 10:36 PM EDT | Severe Thunderstorm Warning | TAE | Geneva | 84 min |
| Jun 14, 11:10 PM EDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva | 37 min |
| Jun 14, 11:25 PM EDT | Severe Thunderstorm Warning | TAE | Dale, Geneva, Henry, Houston | 65 min |
| Jun 15, 4:58 AM EDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Henry | 47 min |
| Jun 15, 8:26 AM EDT | Special Weather Statement | TAE | Coffee, Dale | 34 min |
| Jun 15, 9:26 AM EDT | Tornado Warning | TAE | Dale, Henry | 49 min |
| Jun 15, 9:38 AM EDT | Areal Flood Advisory | TAE | Coffee, Dale | 112 min |
| Jun 15, 10:26 AM EDT | Flash Flood Warning | TAE | Dale, Henry | 2 hr |
| Jun 15, 11:26 AM EDT | Special Weather Statement | TAE | Coffee | 49 min |
| Jun 15, 12:45 PM EDT | Special Weather Statement | TAE | Coffee, Dale | 45 min |
| Jun 15, 2:36 PM EDT | Severe Thunderstorm Warning | TAE | Coffee | 54 min |
| Jun 15, 3:42 PM EDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva, Houston | 48 min |
| Jun 15, 4:17 PM EDT | Areal Flood Advisory | TAE | Coffee, Dale | 118 min |
| Jun 15, 4:24 PM EDT | Severe Thunderstorm Warning | TAE | Geneva, Houston | 81 min |
Nearby
Flash Flood Warnings in Georgia, 2023Flash Flood Warnings in Alabama, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.